Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Shreveport, LA

February 15, 2012Bossier Parish, Caddo Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 15, 2012, 1:52 PM CST for Bossier Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2012, 1:52 PM CST (19:52 UTC)
Expired
Feb 15, 2012, 2:30 PM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 2:12 PM CSTHAIL 0.755 Ssw Plain Dealing, LALAW ENFORCEMENT REPORTED DIME/PENNY SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 430 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
430 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS54 KSHV 151952
SVRSHV
LAC015-017-119-152030-
/O.NEW.KSHV.SV.W.0028.120215T1952Z-120215T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CST WED FEB 15 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  NORTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
  WEST CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 230 PM CST

* AT 152 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BLANCHARD...OR 12 MILES NORTHWEST OF
  SHREVEPORT...AND MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BELCHER...BENTON...GILLIAM...PLAIN DEALING...SAREPTA AND COTTON
  VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3252 9386 3266 9404 3268 9404 3303 9369
      3302 9367 3285 9337
TIME...MOT...LOC 1952Z 222DEG 38KT 3263 9391

$$

ITO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 10:24 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Feb 15, 10:24 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CST WED FEB 15 2012

.DISCUSSION...
CURRENT FORECAST REMAINS ON TRACK THIS MORNING. SCATTERED
CONVECTION CONTINUES STREAMING NORTHEAST ACROSS THE INTERSTATE 30
CORRIDOR. RADAR IMAGERY ALSO INDICATES A BURST OF CONVECTION
ACROSS SOUTHEAST TEXAS. EXPECTING THIS CLUSTER TO BECOME MORE
ENHANCED THROUGH THE AFTERNOON AND POSSIBLY LEAD TO ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY
WINDS. 12Z KSHV SOUNDING INDICATES A TRIGGER TEMPERATURE OF 74
DEGREES. WITH HIGHS FORECAST TO CLIMB INTO THE LOW TO MID 70S
ACROSS EAST TEXAS AND CENTRAL LOUISIANA...COULD SEE STORM
INTENSIFICATION AROUND MID AFTERNOON. OTHERWISE...NO UPDATES AT
THIS TIME. /05/

&&

.AVIATION...
WIDESPREAD IFR AND MVFR CIGS PERSIST ACROSS THE FOUR STATE REGION
THIS MORNING. SCATTERED SHOWERS AND TSTMS ARE ALSO OCCURRING...
AND WILL BECOME MORE NUMEROUS BY THE AFTERNOON AS A COLD FRONT
APPROACHES THE AREA FROM THE WEST. THE FRONT WILL CROSS THE AREA
TONIGHT...WITH FLIGHT CONDITIONS BECOMING VFR BETWEEN 06Z AND 12Z.
SURFACE WINDS SOUTH TO SOUTHEAST AROUND 10 KTS AHEAD OF THE FRONT
THIS AFTERNOON...GRADUALLY SHIFTING TO NORTHWEST TONIGHT BEHIND THE
FRONT.  /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  49  66  39  64 /  80  20  10  10  10
MLU  66  51  66  40  63 /  90  40  10  10  10
DEQ  66  40  62  36  63 /  80  10  10  10  10
TXK  67  44  62  37  62 /  80  20  10  10  10
ELD  64  47  64  39  64 /  80  40  10  10  10
TYR  73  45  62  38  62 /  80  10  10  10  10
GGG  71  45  64  38  63 /  80  20  10  10  10
LFK  74  47  66  43  65 /  90  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/14
Hazardous weather outlook, Feb 15, 11:50 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CST WED FEB 15 2012

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-161800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1150 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
AFTERNOON. STRONG STORMS...PRODUCING LOCALLY HEAVY RAINFALL AND
STRONG GUSTY WINDS...MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON.

LAZ010>014-017>022-TXZ152-153-165>167-161800-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1150 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG GUSTY
WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS REMAINS A POSSIBILITY LATER THIS
AFTERNOON.

05

In the hours before

Local storm report, Feb 15, 1:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CST WED FEB 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             11 NE HUNTINGTON        31.37N 94.43W
02/15/2012  E1.00 INCH       NACOGDOCHES        TX   PUBLIC

            QUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION HWY 103
            AND FM226

&&

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:28 PM CSTSevere Thunderstorm WarningSHVBossier, Webster41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.